MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer the grey part of the microintroducer was bent and nurse could not fully get into patient.Additional information received 03 june 2025: it was reported "during a routine picc line placement in the upper left arm, the procedure proceeded normally until the introduction of the peel-away introducer.After making a standard small skin incision at the guidewire entry site, i attempted to advance the introducer over the guidewire and through the superficial tissue layers.Unexpected resistance was encountered.Upon withdrawal of the introducer, i observed that the gray outer component of the device was visibly folded and torn, compromising its structural integrity.This occurred despite the use of standard technique and appropriate insertion force.Following removal, a spherical hematoma approximately the size of a silver dollar developed under the skin, along with active bleeding at the entry site.A second triple lumen picc kit was opened, and the introducer from that kit advanced without complication through the skin and into the selected vessel.Despite successful advancement of the second introducer, the overall picc attempt was ultimately discontinued due to resistance encountered in the patient¿s shoulder, unrelated to the introducer malfunction.Pressure was held at the site, and a non-compressive dressing was applied.The hematoma had significantly subsided by the time the dressing was placed.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged microintroducer is confirmed and was determined to be use-related.One 4.5 fr microintroducer was returned for evaluation.An initial visual observation revealed use residue on the sample.The dilator shaft was observed to be slightly curved, and the sheath tip was observed to be damaged.A microscopic observation revealed buckling and plastic deformation at the tip of the sheath.The observed damage can occur due to a steep insertion angle, inadequate skin nick, and/or forceful insertion against resistance.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA THICK TAPER, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22309640
Report Number3006260740-2025-04179
Device Sequence Number8052747
Product Code LJS
UDI-Device Identifier00801741154867
UDI-Public(01)00801741154867(11)250311(17)260228(10)REJZ1365
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue NumberS1385108D2
Device Lot NumberREJZ1365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown